Periodic billiard orbits in right triangles  [ Trajectoires périodiques du billard dans un triangle rectangle ]
Annales de l'Institut Fourier, Tome 55 (2005) no. 1, pp. 29-46.

Il y a un ensemble ouvert de triangles rectangles tels que pour chaque triangle irrationnel dans cet ensemble : (i) les trajectoires du billard sont denses dans l'espace des phases, (ii) il y a une seule trajectoire perpendiculaire du billard, qui est non singulière, et qui n'est pas périodique, (iii) les trajectoires perpendiculaires qui sont périodiques remplissent la surface invariante correspondante.

There is an open set of right triangles such that for each irrational triangle in this set (i) periodic billiards orbits are dense in the phase space, (ii) there is a unique nonsingular perpendicular billiard orbit which is not periodic, and (iii) the perpendicular periodic orbits fill the corresponding invariant surface.

DOI : https://doi.org/10.5802/aif.2088
Classification : 37C27,  37E05,  37B99
Mots clés : billiard polygonal, trajectoire périodique, symétries
@article{AIF_2005__55_1_29_0,
     author = {Troubetzkoy, Serge},
     title = {Periodic billiard orbits in right triangles},
     journal = {Annales de l'Institut Fourier},
     pages = {29--46},
     publisher = {Association des Annales de l'institut Fourier},
     volume = {55},
     number = {1},
     year = {2005},
     doi = {10.5802/aif.2088},
     zbl = {1063.37022},
     mrnumber = {2141287},
     language = {en},
     url = {archive.numdam.org/item/AIF_2005__55_1_29_0/}
}
Troubetzkoy, Serge. Periodic billiard orbits in right triangles. Annales de l'Institut Fourier, Tome 55 (2005) no. 1, pp. 29-46. doi : 10.5802/aif.2088. http://archive.numdam.org/item/AIF_2005__55_1_29_0/

[BGKT] M. Boshernitzan; G. Galperin; T. Krüger; S. Troubetzkoy Periodic billiard orbits are dense in rational polygons, Trans. AMS, Volume 350 (1998), pp. 3523-3535 | Article | MR 1458298 | Zbl 0910.58013

[Bo] M. Boshernitzan Billiards and rational periodic directions in polygons, Amer. Math. Monthly, Volume 99 (1992), pp. 522-529 | Article | MR 1166001 | Zbl 0776.58034

[CHK] B. Cipra; R. Hanson; A. Kolan Periodic trajectories in right triangle billiards, Phys. Rev., Volume E52 (1995), pp. 2066-2071 | MR 1388476

[Ga] G. Galperin Non-periodic and not everywhere dense billiard trajectories in convex polygons and polyhedrons, Comm. Math. Phys., Volume 91 (1983), pp. 187-211 | Article | MR 723547 | Zbl 0529.70001

[GSV] G. Galperin; A. Stepin; Ya. Vorobets Periodic billiard trajectories in polygons: generating mechanisms, Russian Math. Surveys, Volume 47 (1992), pp. 5-80 | Article | MR 1185299 | Zbl 0777.58031

[GT] E. Gutkin; S. Troubetzkoy Directional flows and strong recurrence for polygonal billiards, Proceedings of the International Congress of Dynamical Systems (1996), pp. 21-45 | Zbl 0904.58036

[Gu1] E. Gutkin Billiard in polygons, Physica, Volume D19 (1986), pp. 311-333 | MR 844706 | Zbl 0593.58016

[Gu2] E. Gutkin Billiard in polygons: survey of recent results, J. Stat. Phys., Volume 83 (1996), pp. 7-26 | Article | MR 1382759 | Zbl 1081.37525

[GZ] G. Galperin; D. Zvonkine Periodic billiard trajectories in right triangles and right-angled tetrahedra, Regular and Chaotic Dynamics, Volume 8 (2003), pp. 29-44 | Article | MR 1963966 | Zbl 1023.37021

[KH] A. Katok; B. Hasselblatt Encyclopedia of Mathematics and its Applications Volume 54, Cambridge University Press, 1995 | MR 1326374 | Zbl 0878.58020

[Ma] H. Masur Closed trajectories of a quadratic differential with an application to billiards, Duke Math. J., Volume 53 (1986), pp. 307-313 | MR 850537 | Zbl 0616.30044

[MT] H. Masur; S. Tabachnikov Rational billiards and flat structures (Handbook of dynamical systems) Volume 1A (2002), pp. 1015-1089 | Zbl 1057.37034

[Ru] T. Ruijgrok Periodic orbits in triangular billiards, Acta Physica Polonica, Volume B22 (1991), pp. 955-981

[ST] J. Schmeling; S. Troubetzkoy Inhomogeneous Diophantine approximation and angular recurrence for polygonal billiards, Math. Sb., Volume 194 (2003), pp. 295-309 | Article | MR 1992153 | Zbl 1043.37028

[Ta] S. Tabachnikov Billiards, Panoramas et Synthèses, Soc. Math. France, 1995 | MR 1328336 | Zbl 0833.58001

[Tr] S. Troubetzkoy Recurrence and periodic billiard orbits in polygons, Regul. Chaotic Dyn., Volume 9 (2004), pp. 1-12 | Article | MR 2058893 | Zbl 1049.37024